Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 13, NWS Little Rock, AR

March 25, 2003Pope County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2003, 3:42 PM CST for Pope County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2003, 3:42 PM CST (21:42 UTC)
Expired
Mar 25, 2003, 4:15 PM CST
In force
33 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Pope County, AR

The radar

The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 2:40 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2003-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2003-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-309 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 252142
SVRLIT
ARC115-252215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
342 PM CST TUE MAR 25 2003

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POPE COUNTY IN CENTRAL ARKANSAS

* UNTIL 415 PM CST

* AT 339 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES WEST OF NOGO...OR ABOUT 27 MILES
  NORTHEAST OF CLARKSVILLE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NOGO AND TILLY AROUND 405 PM CST

&&

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3573 9281 3556 9281 3572 9316

$$

57

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:30 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 25, 2:30 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CST TUE MAR 25 2003

THE COLD FRONT HAS BEEN SLOWER THAN EXPECTED TODAY. THIS HAS GIVEN A
CHANCE TO RECOVER THE DEW POINTS INTO THE 60S IN THE FORM OF A WEDGE
MOVING TO THE NORTHEAST FROM SOUTHWEST ARKANSAS. VERTICAL VELOCITIES
ARE FAVORABLE FOR LIFT AHEAD OF THE COLD FRONT IN CONJUNCTION WITH
DAYTIME HEATING. EVEN WITH THE SLOWING DOWN OF THE FRONT ACROSS THE
OZARKS TODAY...ONCE ON THE SOUTHEAST EAST PART OF THE STATE...THE
FRONT SHOULD PICK UP SPEED AND EXIT THE STATE ON TIME TO LEAVE A DRY
FORECAST FROM 12Z ON WEDNESDAY UNTIL THE NEXT COLD FRONT APPROACHES
FOR THE WEEKEND. TEMPERATURES WILL COOL FOR WEDNESDAY BEHIND THE
COLD FRONT...THEN THEY WILL RECOVER NICELY FOR THURSDAY. SEVERE
WEATHER IS STILL A POSSIBILITY WITH THE NEXT FRONT...AND IT BEARS
CONTINUED WATCHING.

FCSTID =   32
HRO   39  65  44  72 /  50   0   0   0
LIT   46  67  47  75 /  50   0   0   0
HOT   46  67  47  76 /  50   0   0   0
PBF   47  68  48  76 /  50   0   0   0

.LZK...NONE.
Hazardous weather outlook, Mar 25, 4:43 AM CST, 10 hours 59 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 AM CST TUE MAR 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS ARKANSAS TODAY AND TONIGHT ALLOWING
SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONT. THE FRONT WILL
MOVE NORTHWEST TO SOUTHEAST. A FEW OF THE STORMS COULD REACH SEVERE
LIMITS PRODUCING STRONG WINDS AND LARGE HAIL.

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY WILL BE DRY. ANOTHER STRONG STORM SYSTEM WILL
BEAR DOWN ON THE REGION FRIDAY FOR ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE ON FRIDAY. AGAIN
THE MAIN THREAT OF SEVERE WEATHER APPEARS TO BE STRONG WINDS AND
LARGE HAIL AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ON FRIDAY.

51

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:33 PM CSTSevere Thunderstorm WarningLZKNewton57 min
Mar 25, 2:45 PM CSTSevere Thunderstorm WarningLZKSearcy50 min
Mar 25, 3:33 PM CSTSevere Thunderstorm WarningLZKSearcy, Stone, Van Buren62 min
Mar 25, 4:35 PM CSTSevere Thunderstorm WarningLZKIndependence, Jackson60 min
Mar 25, 4:45 PM CSTSevere Thunderstorm WarningLZKCleburne60 min
Mar 25, 4:55 PM CSTSevere Thunderstorm WarningLZKConway45 min
Mar 25, 5:30 PM CSTSevere Thunderstorm WarningLZKFaulkner60 min
Mar 25, 5:34 PM CSTSevere Thunderstorm WarningLZKWhite46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.